Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 274, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 4:27 PM CDT for 5 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 10, 2003, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, DeKalb County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WUUS54 KOHX 102127 SVRBNA TNC015-041-175-177-185-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CANNON COUNTY IN TENNESSEE SOUTHERN DE KALB COUNTY IN TENNESSEE VAN BUREN COUNTY IN TENNESSEE NORTHERN WARREN COUNTY IN TENNESSEE SOUTHERN WHITE COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF WOODBURY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOYLE AROUND 500 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3596 8601 3578 8605 3565 8527 3589 8522 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:50 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 10, 3:50 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT TUE JUN 10 2003 A LARGE AREA OF RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS HAVE MOVED FROM THE MISSISSIPPI RIVER THIS MORNING AND ARE CURRENTLY MOVING OVER CENTRAL MIDDLE TENNESSEE. WITH THE AFTERNOON HEATING... ISOLATED STORMS HAVE GROWN TO THE SEVERE CATEGORY WITH PENNY SIZE HAIL AND DAMAGING WINDS BEING REPORTED. THESE STORMS WILL CONTINUE MOVING TO THE EAST-SOUTHEAST. ELSEWHERE...ACROSS THE MID STATE SKIES WERE CLOUDY IN THE EAST AND MOSTLY CLEAR IN THE EAST. MOST TEMPERATURES WERE IN THE 80S WITH SOUTHWESTERLY WINDS 10 TO 15 MPH. FOR TONIGHT AND WEDNESDAY WENT WITH HIGHER POPS IN THE NORTHERN ZONES WITH THE MODELS SHOWING MORE ABUNDANT MOISTURE IN THE NORTHERN COUNTIES. AFTER THIS AFTERNOON AND TONIGHTS WAVE OF STORMS...A FRONT WILL STALL JUST TO OUR NORTH BRINGING AN AREA OF INSTABILITY AND MOISTURE OVER THE MID STATE REGION. WEDNESDAY EVENING WE WILL HAVE AN IMPULSE OF MOISTURE AND INSTABILITY MOVE OVER THE MID STATE AND STALL AND WILL STAY WITH US THROUGH OUT THE FORECAST PERIOD. .BNA...NONE. BNA TE 068/085 068/083 068 31354 CSV EE 066/081 066/079 065 31444 31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 10 hours 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 07
In the hours before
Local storm report, Jun 10, 3:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0338 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 4 S MOUNT JULIET TN WIND DAMAGE
06/10/03 WILSON TRAINED SPOTTER REPORTED
TREE LIMBS DOWN IN FRONT
YARD.
JAOLocal storm report, Jun 10, 3:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0345 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GALLATIN TN WIND DAMAGE
06/10/03 SUMNER TDOT REPORTED A TREE DOWN
IN GALLATIN AND PORTLAND.
JAOLocal storm report, Jun 10, 4:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0402 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 7 SE MOUNT JULIET TN WIND DAMAGE
06/10/03 WILSON 911 CENTER REPORTED A TREE
DOWN ON VESTER ROAD IN
GLADEVILLE.
JAOLocal storm report, Jun 10, 4:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0409 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 10 SW MURFREESBORO TN 1.00 IN HAIL
06/10/03 RUTHERFORD SPOTTER REPORTED HAIL THE
SIZE OF QUARTERS NEAR
EAGLEVILLE ON MOUNT
PLEASANT ROAD.
JAOLocal storm report, Jun 10, 4:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0413 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM NASHVILLE TN WIND DAMAGE
06/10/03 DAVIDSON PUBLIC REPORT OF LARGE
TREE LIMBS DOWN IN THE
ANTIOCH AREA OF DAVIDSON
COUNTY...ABOUT 1 MILE WEST
OF HICKORY HOLLOW MALL.
JAOLocal storm report, Jun 10, 4:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0424 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 6 E GAINESBORO TN WIND DAMAGE
06/10/03 JACKSON TDOT REPORTED 2 TREES DOWN
IN THE EAST AND SOUTHEAST
SECTION OF JACKSON COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 53 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 38 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 50 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 49 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 48 min |
| Jun 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 52 min |
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 22 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 48 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 49 min |
| Jun 10, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 42 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 35 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 16 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 39 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.